Evidence map›Paper›PMID 36382314›Full record

ArticleCureus2022

Acute Hypersensitivity Reaction After Casirivimab/Imdevimab Infusion in a COVID-19-Positive Young Male: Myopericarditis or Kounis Syndrome?

Jose A Rivera, Daniel Aragon, Jose Gomez, Hector Arredondo, Percy M Thomas, Paul Dominici, Olabiyi O Akala, Michael Menowsky

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
0.3field-weighted citation impact, top 38% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 2 citations in OpenAlex.

  1. Kounis Syndrome Features in Special Populations.Medical sciences (Basel, Switzerland) · 2026
    Review
  2. Article
  3. Article
  4. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

8 authors at 2 institutions in 1 country.

Jose A RiveraInternal Medicine, Doctors Hospital at Renaissance/University of Texas Rio Grande Valley, Edinburg, USA.
Daniel AragonInternal Medicine, Doctors Hospital at Renaissance/University of Texas Rio Grande Valley, Edinburg, USA.
Jose GomezInternal Medicine, Doctors Hospital at Renaissance/University of Texas Rio Grande Valley, Edinburg, USA.
Hector ArredondoInternal Medicine, Doctors Hospital at Renaissance/University of Texas Rio Grande Valley, Edinburg, USA.
Percy M ThomasInternal Medicine, Doctors Hospital at Renaissance/University of Texas Rio Grande Valley, Edinburg, USA.
Paul DominiciEmergency Medicine, Doctors Hospital at Renaissance/University of Texas Rio Grande Valley, Edinburg, USA.
Olabiyi O AkalaEmergency Medicine, Doctors Hospital at Renaissance/University of Texas Rio Grande Valley, Edinburg, USA.
Michael MenowskyEmergency Medicine/Critical Care, Doctors Hospital at Renaissance/University of Texas Rio Grande Valley, Edinburg, USA.
Doctors Hospital · USDoctors Hospital at Renaissance · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Myocarditis has been a rare, but well-documented side effect of the mRNA-based vaccines against severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2) as well as a complication of viral infections including SARS-CoV-2. However, myopericarditis as a complication of monoclonal antibody infusion or as a complication of allergic reaction to antibody infusions might be underreported. We report the case of a 30-year-old man with a previous diagnosis of coronavirus disease 2019 (COVID-19) infection one week prior to presentation, unvaccinated for SARS-CoV-2, who was referred from a monoclonal infusion center where he received casirivimab/imdevimab and 15 minutes after the infusion began to complain of chills, chest pain, shortness of breath, and was hypotensive. In the infusion center, the patient received epinephrine and diphenhydramine and was directed to the ER, where the patient was febrile, tachycardic, and hypotensive. Initial troponin was 1.91 which peaked at 11.73 and CK-MB which peaked at 21.2. EKG had no ischemic changes. A two-dimensional echocardiogram showed an ejection fraction (EF) of about 45%, with a left ventricular dysfunction and trivial posterior pericardial effusion, and it was diagnosed as myopericarditis. On admission, he was started on full-dose enoxaparin, aspirin, fluid resuscitation, steroids, remdesevir, and bilevel positive airway pressure (BiPap) due to his respiratory compromise. Three days later, with clinical improvement, a repeat echocardiogram showed EF of 65%, with normal ventricular contractility and no pericardial effusion. The patient was discharged home with close cardiology follow-up. Though this could be a simple case of viral myopericarditis with troponinemia secondary to demand-ischemia, the differential should be broadened to complication of monoclonal antibody, given the sudden symptom onset after infusion completion and/or a possible Kounis syndrome. Though there have not been any reported cases of casirivimab/imdevimab causing myopericarditis, adverse cardiac events after monoclonal therapy have been reported mainly in cancer patients receiving monoclonal infusions.

Indexed as

casirivimab and imdevimabcovid-19monoclonal antibody infusionmyopericarditisunvaccinated

Identifiers

PMID36382314
PMCPMC9636892
OpenAlexW4308323045

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.